MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed a hernia recurrence and a rupture through the center of the phasix st mesh was noted during re-repair procedure.Intraoperative images provided confirm hernia recurrence.Photos show the phasix st mesh to be well integrated as reported.Based on the time in the body the phasix st mesh has resorbed as would be expected per the ifu.The information provided is limited and it is unclear what may have caused or contributed to the patient¿s postoperative course.Hernia recurrence is a known inherent risk of hernia repair surgery and is a labeled side effect listed in the instructions-for-use, supplied with the device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, the patient was implanted with a phasix st mesh on (b)(6) 2021 for the repair of a 2x4 cm hernia defect.In (b)(6) 2023, the patient experienced a hernia recurrence and revisited the surgeon on (b)(6) 2023.On (b)(6) 2023 the patient underwent repair, and the surgeon states the previously placed mesh had ¿ruptured through the center.¿ the phasix st mesh was not removed as it had ¿integrated into the tissue well.¿ the recurrence was repaired with the implant of a ventralight st mesh.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18951316
Report Number1213643-2024-00095
Device Sequence Number20809871
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1202025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight100 KG